I havent seen a doctor but i have been doing a lot research online on my own and i have come to the conclusion that i am most likely hypoglycemic. I have a lot of symptoms for hypoglycemia but i also have some other symptoms that are related to blood sugar that i am not sure would be related to hypoglycemia. As far as i can remember i have had dark areas on my neck and armpits and i got curious about what could be causing it so i decided to do a little research and found that darkness in the armpits and neck are related to insulin and diabetes, but i have also found in doing research that in hypoglycemia insulin levels should be low, but i also found that there are instances of hypoglycemia being related to Hyperinsulinism. I am wondering what exactly causes this and what the conditions associated with it are. Also i am extremely over weight but i have a very physicaly demanding job and i dont eat a lot of junk food so i am wondering if hypoglycemia and hyperinsulinism could be related to weight gain.
Thank you in advance for any helpful information you can provide.
The dark areas you describe may be acanthosis nigricans, which is a skin manifestation of hyperinsulinemia(high insulin levels). People who have high insulin levels can have symptoms of hypoglycemia after eating if they have an overly brisk insulin response to eating(a bit of an "over shoot" in insulin levels). Often the blood sugar level is actually not that low, but what you feel is the sudden drop from a relatively higher level to a lower number once the insulin starts working. The only way to truly diagnose hypoglycemia is by checking glucose numbers. We usually refer to a level as "true hypoglycemia" if it is below 55mg/dL or thereabouts.
Losing weight, eating healthier foods and increasing physical activity will help decrease insulin resistance and therefore hyperinsulinemia for the vast majority of people. There are also medications that can help. I suggest speaking with your doctor about some formal testing, a weight loss program and possible medications (if appropriate) that will help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.